Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load Affected by flonase & claritin
Jun 22, 2001

Currently I am taking flonase and claritin to alleviate my moderate allergies to my pet cat. I am on HAART and have enjoyed undetectable viral load and CD4 counts that have fluctuated between 400 and 600 for five years now. I am concerned with the idea that living continually with a cat allergy along with the allergy medications may contribute to immune suppression. Could these factors contribute to viral load. My viral load has been borderline detectable through six tests administered in the last year fluctuating from undetectable to 225 to undetectable to 60 to undetectable to 625. I am wondering if allergens like cat dander, steroidal nasal sprays like flonase, and antihistamines like claritin can negatively affect viral load?

Response from Dr. Holodniy

I doubt very much that the medications you are referring to can affect viral load. However, you raise an interesting point with allergies. Allergies would be expected to activate the immune system, not necessarily suppress it. This activation could theoretically increase viral production, although this has never been documented that I am aware of. MH



Previous
MARK HOLODNIY
Next
RE: Virus in Brain & Spial Cord

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement